Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 382, NWS Tulsa, OK

June 30, 2017Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 11:38 PM CDT for Choctaw County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 11:38 PM CDT (04:38 UTC)
Expired
Jul 1, 2017, 12:30 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 184 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1697 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

690 
WUUS54 KTSA 010438
SVRTSA
OKC023-010530-
/O.NEW.KTSA.SV.W.0382.170701T0438Z-170701T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1138 PM CDT FRI JUN 30 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southeastern Oklahoma...

* Until 1230 AM CDT

* At 1138 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles east of Albany to 3 miles southeast of
  Goodland, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Hugo...                           Boswell...
  Fort Towson...                    Sawyer...
  Soper...                          Kent...
  Goodland...                       Messer...
  Hugo Lake State Park...           Raymond Gary State Park...
  Grant...                          Ord...
  Fallon...                         Swink...
  Frogville...                      Apple...
  Speer...                          Unger...
  Huskey...                         Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3389 9569 3390 9575 3387 9577 3387 9584
      3395 9594 3414 9595 3413 9516 3394 9516
      3396 9523 3389 9526 3391 9527 3390 9527
      3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0438Z 276DEG 48KT 3388 9608 3395 9552 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
236 
WWUS54 KTSA 010454
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1154 PM CDT FRI JUN 30 2017

OKC023-010530-
/O.CON.KTSA.SV.W.0382.000000T0000Z-170701T0530Z/
Choctaw OK-
1154 PM CDT FRI JUN 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CHOCTAW COUNTY...

At 1154 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Boswell to near Hugo, moving east
at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Hugo...                           Boswell...
Fort Towson...                    Sawyer...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Grant...                          Ord...
Fallon...                         Swink...
Frogville...                      Apple...
Speer...                          Unger...
Huskey...                         Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3389 9569 3390 9575 3387 9577 3387 9584
      3395 9594 3414 9595 3413 9516 3394 9516
      3396 9523 3389 9526 3391 9527 3390 9527
      3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0454Z 282DEG 29KT 3397 9591 3399 9551 

HAIL...1.00IN
WIND...60MPH
 
$$
339 
WWUS54 KTSA 010522
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1222 AM CDT SAT JUL 1 2017

OKC023-010530-
/O.CON.KTSA.SV.W.0382.000000T0000Z-170701T0530Z/
Choctaw OK-
1222 AM CDT SAT JUL 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN CHOCTAW COUNTY...

At 1221 AM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Goodland to near Sawyer, moving east
at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Soper...
Goodland...                       Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Grant...                          Ord...
Fallon...                         Swink...
Frogville...                      Huskey...
Gay...                            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3389 9569 3390 9575 3387 9577 3387 9584
      3407 9568 3413 9516 3394 9516 3396 9523
      3389 9526 3391 9527 3390 9527 3387 9529
      3389 9533 3387 9539
TIME...MOT...LOC 0521Z 271DEG 27KT 3395 9565 3400 9535 

HAIL...<.75IN
WIND...60MPH
 
$$
807 
WWUS54 KTSA 010530
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1230 AM CDT SAT JUL 1 2017

OKC023-010540-
/O.EXP.KTSA.SV.W.0382.000000T0000Z-170701T0530Z/
Choctaw OK-
1230 AM CDT SAT JUL 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY HAS
EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3389 9569 3390 9575 3387 9577 3387 9584
      3407 9568 3413 9516 3394 9516 3396 9523
      3389 9526 3391 9527 3390 9527 3387 9529
      3389 9533 3387 9539
TIME...MOT...LOC 0530Z 276DEG 48KT 3394 9555 3399 9525 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:35 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 30, 9:35 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
935 PM CDT Fri Jun 30 2017

...UPDATE...

.DISCUSSION...
Early evening convection that formed along a well-defined
outflow boundary has become cold pool driven over the past
1-2 hours with damaging winds now being the primary severe
weather threat across southeast OK. Have removed several
counties from the existing watch as adjusted PoPs based on
current trends.

Expect the severe weather threat to diminish toward midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  88  70  89 /  20  20  30  40
FSM   72  87  72  91 /  90  30  30  40
MLC   70  86  72  91 /  90  40  40  30
BVO   63  87  66  88 /  20  10  20  40
FYV   65  85  67  85 /  50  20  30  40
BYV   65  84  66  85 /  50  20  20  40
MKO   70  85  71  88 /  40  30  30  40
MIO   65  86  66  87 /  20  10  20  40
F10   70  84  70  90 /  40  30  40  40
HHW   73  87  72  91 /  90  50  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....99
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Fri Jun 30 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Fri Jun 30 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Primarily after 6 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...This evening.

DISCUSSION...
Thunderstorms across southwest Oklahoma late this afternoon
will continue to expand in coverage as they track east.
Additional thunderstorms are expected to develop across parts
of eastern Oklahoma and northwest Arkansas...mainly along
and south of Interstate 40. This activity will eventually
develop into a complex of storms and track across a large
portion of southeast Oklahoma and west central Arkansas during
the evening hours.

Damaging winds and localized large hail appear to be primary
risks through late evening. Additionally locally heavy
rainfall is possible. Areas that received heavy rainfall from the
overnight storms may also experience localized flooding with any
additional heavy rains. The severe weather potential will decease
during the late night hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm may be ongoing early Saturday primarily south of
Interstate 40 with dry conditions then prevailing from
late morning through late afternoon.  Thunderstorm chances
will then return late Saturday afternoon and continue into
Sunday though widespread coverage is not likely.
An unsettled pattern will remain in place through much of
next week with daily thunderstorm chances across much of
the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 30, 8:59 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             GREENWOOD               35.22N 94.26W
06/30/2017  E1.75 INCH       SEBASTIAN          AR   EMERGENCY MNGR

&&

JDS
Local storm report, Jun 30, 9:05 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             GREENWOOD               35.22N 94.26W
06/30/2017  E2.00 INCH       SEBASTIAN          AR   BROADCAST MEDIA

&&

JDS
Local storm report, Jun 30, 9:27 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     MCALESTER               34.93N 95.77W
06/30/2017                   PITTSBURG          OK   BROADCAST MEDIA

            LARGE TREE BLOWN DOWN ONTO TRAVEL TRAILER AT THE VALLEY
            INN RV PARK.

&&

JDS
Local storm report, Jun 30, 9:48 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     TALIHINA                34.75N 95.05W
06/30/2017                   LE FLORE           OK   PUBLIC

            TREE LIMBS 1 INCH IN DIAMETER BROKEN AND SHINGLES BLOWN
            OFF ROOF.

&&

JDS
Special weather statement, Jun 30, 11:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1105 PM CDT FRI JUN 30 2017

OKZ049-053-010430-
Choctaw OK-Pushmataha OK-
1105 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 1130 PM CDT...

At 1105 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Soper to 2 miles northwest of
Messer. Movement was east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Hugo...                           Boswell...
Fort Towson...                    Sawyer...
Rattan...                         Soper...
Hugo Lake State Park...           Kent...
Goodland...                       Messer...
Raymond Gary State Park...        Oleta...
Grant...                          Ord...
Sobol...                          Fallon...
Frogville...                      Unger...
Corinne...                        Swink...

LAT...LON 3387 9550 3389 9551 3388 9554 3393 9556
      3394 9560 3389 9569 3390 9575 3387 9577
      3387 9581 3395 9594 3416 9596 3416 9578
      3420 9578 3420 9515 3394 9516 3396 9523
      3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0405Z 261DEG 19KT 3399 9575 3410 9550
Special weather statement, Jun 30, 11:32 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1132 PM CDT FRI JUN 30 2017

OKZ053-010500-
Choctaw OK-
1132 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL MIDNIGHT
CDT...

At 1132 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Boswell to Goodland. Movement was
east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Hugo...                           Boswell...
Fort Towson...                    Sawyer...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Grant...                          Ord...
Fallon...                         Swink...
Frogville...                      Apple...
Speer...                          Unger...
Huskey...                         Gay...

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3389 9569 3390 9575 3387 9577 3387 9584
      3395 9594 3416 9595 3412 9516 3394 9516
      3396 9523 3389 9526 3391 9527 3390 9527
      3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0432Z 280DEG 37KT 3399 9589 3397 9556

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:03 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah42 min
Jun 30, 7:05 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 30, 7:12 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah48 min
Jun 30, 7:39 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg51 min
Jun 30, 7:42 PM CDTAreal Flood AdvisoryTSAHaskell, Muskogee, Sequoyah3 hr
Jun 30, 7:55 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah50 min
Jun 30, 8:09 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg51 min
Jun 30, 8:23 PM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Pittsburg3 hr
Jun 30, 8:25 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg50 min
Jun 30, 8:37 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha53 min
Jun 30, 9:23 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha52 min
Jun 30, 11:05 PM CDTSpecial Weather StatementTSAChoctaw25 min
Jun 30, 11:32 PM CDTSpecial Weather StatementTSAChoctaw28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.